Childhood Diseases

Question
Posted by: KC | 2009-07-12

Q.

Fever (taking Purbac)

Hi Dr
As I am sure you know, babies always tend to choose weekends and public holidays to fall sick! My little boy (20 months) has been having a hard time with tonsilitis lately. He has had it four times this year and was on two courses of antibiotics last month and is now taking a three week course of Purbac to prevent further infection. He has now started running a temperature. It has been very high twice in the last 24 hours but has gove down with panado so it is under control for now. His first eye tooth is making an apearance and I know it is worrying him. I think it is breaking through the skin so I can imagine it is very painful. Could this be the cause of his fever? My fear is that it is tonsilits again as his breath had that strange smell today. Is it possible to get tonsilitis while taking Purbac? He is also taking a probiotic daily as well as creche guard to boost his immunity.
Thank you for your advise once again. I am very grateful for this forum and your input.

Expert's Reply

A.

Paediatrician

Thank you. You are welcome. Purbac is not a particularly effective treatment for tonsillitis and it is possible that your little boy has got tonsillitis again.In particular the fact that his breath has a strange smell may mean that he has got tonsillitis. His fever is not due to teething.You should take him back to see the doctor who prescribed the Purbac.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.